zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A novel application of radial basis functions for solving a model of first-order integro-ordinary differential equation. (English) Zbl 1222.65150
Summary: Two common collocation approaches based on radial basis functions (RBFs) are considered; one is computed through the differentiation process (DRBF) and the other one is computed through the integration process (IRBF). We investigate these two approaches to the Volterra’s population model which is an integro-differential equation without converting it to an ordinary differential equation. To solve the problem, we use four well-known radial basis functions: Multiquadrics, inverse multiquadrics, Gaussian and hyperbolic secant which is a newborn RBF. Numerical results and residual norm $(\parallel R(t) \parallel ^2)$ show good accuracy and rate of convergence of two common approaches.

65R20Integral equations (numerical methods)
45J05Integro-ordinary differential equations
45G10Nonsingular nonlinear integral equations
92D25Population dynamics (general)
Full Text: DOI
[1] Scudo, F.: Vito Volterra and theoretical ecology, Theor popul biol 2, 1-23 (1971) · Zbl 0241.92001
[2] Tebeest, K.: Numerical and analytical solutions of Volterra’s population model, SIAM rev 39, 484-493 (1997) · Zbl 0892.92020 · doi:10.1137/S0036144595294850
[3] Wazwaz, A.: Analytical approximations and Padé approximants for Volterra’s population model, Appl math comput 100, 13-25 (1999) · Zbl 0953.92026 · doi:10.1016/S0096-3003(98)00018-6
[4] Small, R.: Population growth in a closed system, SIAM rev 25, 93-95 (1983) · Zbl 0502.92012 · doi:10.1137/1025005
[5] Al-Khaled, K.: Numerical approximations for population growth models, Appl math comput 160, 865-873 (2005) · Zbl 1062.65142 · doi:10.1016/j.amc.2003.12.005
[6] Parand, K.; Razzaghi, M.: Rational Chebyshev tau method for solving Volterra’s population model, Appl math comput 149, 893-900 (2004) · Zbl 1038.65149 · doi:10.1016/j.amc.2003.09.006
[7] Parand, K.; Razzaghi, M.: Rational Chebyshev tau method for solving higher-order ordinary differential equations, Int J comput math 81, 73-80 (2004) · Zbl 1047.65052 · doi:10.1080/00207160310001606061a
[8] Parand, K.; Razzaghi, M.: Rational Legendre approximation for solving some physical problems on semi-infinite intervals, Phys scr 69, 353-357 (2004) · Zbl 1063.65146 · doi:10.1238/Physica.Regular.069a00353 · http://www.physica.org/xml/article.asp?article=v069a00353.xml
[9] Ramezani, M.; Razzaghi, M.; Dehghan, M.: Composite spectral functions for solving Volterra’s population model, Chaos soliton fract 34, 588-593 (2007) · Zbl 1127.92033 · doi:10.1016/j.chaos.2006.03.067
[10] Parand, K.; Hojjati, G.: Solving Volterra’s population model using new second derivative multistep methods, Am J appl sci 5, 1019-1022 (2008)
[11] Parand, K.; Rezaei, A.; Taghavi, A.: Numerical approximations for population growth model by rational Chebyshev and Hermite functions collocation approach: a comparison, Math methods appl sci 33, 2076-2086 (2010) · Zbl 1204.65159 · doi:10.1002/mma.1318
[12] Marzban, H. R.; Hoseini, S.; Razzaghi, M.: Solution of Volterra’s population model via block-pulse functions and Lagrange-interpolating polynomials, Math methods appl sci 32, 127-134 (2009) · Zbl 1156.65106 · doi:10.1002/mma.1028
[13] Parand, K.; Delafkar, Z.; Pakniat, N.; Pirkhedri, A.; Haji, M. K.: Collocation method using sinc and rational Legendre functions for solving Volterra’s population model, Commun nonlinear sci numer simul 16, 1811-1819 (2011) · Zbl 1221.65186 · doi:10.1016/j.cnsns.2010.08.018
[14] Momani, S.; Qaralleh, R.: Numerical approximations and Padé approximants for a fractional population growth model, Appl math model 31, 1907-1914 (2007) · Zbl 1167.45300 · doi:10.1016/j.apm.2006.06.015
[15] Xu, H.: Analytical approximations for a population growth model with fractional order, Commun nonlinear sci numer simul 14, 1978-1983 (2009) · Zbl 1221.65210 · doi:10.1016/j.cnsns.2008.07.006
[16] Parand, K.; Rad, J. A.: Exp-function method for some nonlinear PDE’s and a nonlinear ODE’s, J King saud univ -- sci (2010)
[17] Abbasbandy, S.; Shirzadi, A.: The series solution of problems in the calculus of variations via the homotopy analysis method, Z naturforsch -- sect A 64, 30-36 (2009)
[18] Abbasbandy, S.; Shivanian, E.: Exact analytical solution of a nonlinear equation arising in heat transfer, Phys lett A 374, 567-574 (2010) · Zbl 1235.35273
[19] Mai-Duy, N.: Solving high order ordinary differential equations with radial basis function networks, Int J numer methods eng 62, 824-852 (2005) · Zbl 1077.74057 · doi:10.1002/nme.1220
[20] Kansa, E.: Multiquadrics -- a scattered data approximation scheme with applications to computational fluid-dynamics. II: solutions to parabolic hyperbolic and elliptic partial differential equations, Comput math appl 19, 147-161 (1990) · Zbl 0850.76048 · doi:10.1016/0898-1221(90)90271-K
[21] Sharan, M.; Kansa, E.; Gupta, S.: Application of the multiquadric method for numerical solution of elliptic partial differential equations, Appl math comput 84, 275-302 (1997) · Zbl 0883.65083 · doi:10.1016/S0096-3003(96)00109-9
[22] Zerroukat, M.; Power, H.; Chen, C.: A numerical method for heat transfer problems using collocation and radial basis functions, Int J numer methods eng 42, 1263-1278 (1998) · Zbl 0907.65095 · doi:10.1002/(SICI)1097-0207(19980815)42:7<1263::AID-NME431>3.0.CO;2-I
[23] Mai-Duy, N.; Tran-Cong, T.: Numerical solution of differential equations using multiquadric radial basis function networks, Neural networks 14, 185-199 (2001) · Zbl 1047.76101
[24] Tatari, M.; Dehghan, M.: A method for solving partial differential equations via radial basis functions: application to the heat equation, Eng anal bound elem 34, 206-212 (2010) · Zbl 1244.80024
[25] Dehghan, M.; Shokri, A.: Numerical solution of the nonlinear Klein -- Gordon equation using radial basis functions, J comput appl math 230, 400-410 (2009) · Zbl 1168.65398 · doi:10.1016/j.cam.2008.12.011
[26] Alipanah, A.; Dehghan, M.: Numerical solution of the nonlinear Fredholm integral equations by positive definite functions, Appl math comput 190, 1754-1761 (2007) · Zbl 1122.65408 · doi:10.1016/j.amc.2007.02.063
[27] Parand, K.; Abbasbandy, S.; Kazem, S.; Rezaei, A.: Comparison between two common collocation approaches based on radial basis functions for the case of heat transfer equations arising in porous medium, Commun nonlinear sci numer simul 16, 1396-1407 (2011) · Zbl 1221.76156 · doi:10.1016/j.cnsns.2010.07.011
[28] Parand, K.; Abbasbandy, S.; Kazem, S.; Rezaei, A.: An improved numerical method for a class of astrophysics problems based on radial basis functions, Phys scr 83, 015011 (2011) · Zbl 1218.85008 · doi:10.1088/0031-8949/83/01/015011
[29] Fornberg, B.: Comparisons between pseudospectral and radial basis function derivative approximations, IMA J numer anal 30, 149-172 (2008) · Zbl 1185.65042 · doi:10.1093/imanum/drn064
[30] Mai-Duy, N.; Tran-Cong, T.: Numerical solution of Navier -- Stokes equations using multiquadric radial basis function networks, Int J numer methods fluids 37, 65-86 (2001) · Zbl 1047.76101 · doi:10.1002/fld.165
[31] Golberg, M. A.: Some recent results and proposals for the use of radial basis functions in the BEM, Eng anal bound elem 23, 285-296 (1999) · Zbl 0948.65132 · doi:10.1016/S0955-7997(98)00087-3
[32] Powell, M.: The theory of radial basis function approximation in 1990, (1992) · Zbl 0787.65005
[33] Dehghan, M.; Shokri, A.: A meshless method for numerical solution of the one-dimensional wave equation with an integral condition using radial basis functions, Numer algorithms 52, 461-477 (2009) · Zbl 1178.65120 · doi:10.1007/s11075-009-9293-0
[34] Sarra, S.: Adaptive radial basis function method for time dependent partial differential equations, Appl numer math 54, 79-94 (2005) · Zbl 1069.65109 · doi:10.1016/j.apnum.2004.07.004
[35] Carlson, R.; Foley, T.: The parameter r2 in multiquadric interpolation, Comput math appl 21, 29-42 (1991) · Zbl 0725.65009 · doi:10.1016/0898-1221(91)90123-L
[36] Rippa, S.: An algorithm for selecting a good parameter c in radial basis function interpolation, Adv comput math 11, 193-210 (1999) · Zbl 0943.65017 · doi:10.1023/A:1018975909870
[37] Fornberg, B.; Dirscol, T.; Wright, G.; Charles, R.: Observations on the behavior of radial basis function approximations near boundaries, Comput math appl 43, 473-490 (2002) · Zbl 0999.65005 · doi:10.1016/S0898-1221(01)00299-1
[38] Wu, Z.: Radial basis function scattered data interpolation and the meshless method of numerical solution of pdes, J eng math 19, 1-12 (2002) · Zbl 1103.65307
[39] Wu, Z.; Schaback, R.: Local error estimates for radial basis function interpolation of scattered data, IMA J numer anal 13, 13-27 (1993) · Zbl 0762.41006 · doi:10.1093/imanum/13.1.13